U.S. doctors online nowAsk doctors free
Babylon, NY
A 45-year-old female asked:

i've been on prednisone for 3 days for cystic acne, i ended it yesterday and suffer from flare up, can i get cortisone shot in flared up cyst?

2 doctor answers2 doctors weighed in
Dr. J. Lawrence Dohan
Dermatology 57 years experience
See a dermatologist: Acne treatment needs months to years. 3 days of anything is of little use. An injection in the cyst may help it, but you need something to control cystic acne. Probably spironolactone is your best chance.
Dr. Vlada Groysman
Dermatology 15 years experience
Probably: Cystic acne is difficult to treat and i often find Prednisone for 3 days not effective. Prednisone, in general, doesn't work well long term or short term. We usually start with antibiotics, retinoids and a combo product of benz peroxide and clindamycin. A new product called aczone may also help. Injection may help with one spot not many.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

What are the best way to prevent lung infection in my child at day care?

2 doctor answers3 doctors weighed in
Dr. Indu Lal
Dr. Indu Lalanswered
Pediatrics 50 years experience
Good immunity: Smoking children susceptible to lung diseases. Most of the uri's are airborn, chidren should train to cover mouth and nose while coughing/ snezing, wash hands properly, dispose of contaminated tissues/ towels.
A 41-year-old member asked:

Is it wise to walk for 30 minutes a day/5 days a week, 6 months after a total knee replacement surgery?

3 doctor answers8 doctors weighed in
Dr. Barry Waldman
Orthopedic Surgery 29 years experience
Yes: I generally encourage exercise after joint replacement. It is important to maintain muscle tone, weight control and general health. I don't recommend activities which involve impacts such as running.
A 34-year-old member asked:

For throat infections, how many days should I take 250 mg of amoxil (amoxicillin)?

1 doctor answer1 doctor weighed in
Dr. Joel Gallant
Infectious Disease 36 years experience
Depdns: For most throat infections, which are usually caused by viruses, you shouldn't take antibiotics at all. But if you've been diagnosed with strep throat, you should take Amoxil (amoxicillin) for the amount of time it was prescribed.
A 39-year-old member asked:

Is it a bad idea to drink alcohol if i'm taking asacol, (mesalamine) mercaptopurine, prednisone, and celexa?

1 doctor answer4 doctors weighed in
Dr. Neil Liebowitz
Psychiatry 39 years experience
Yes: Alcohol depletes serotonin making Celexa (citalopram) not work. Alcohol causes diahrea and irritates your bowel (you apparently have inflamatory bowel problem from your meds) do you think a few hours of alcohol high is worth days to weeks of agony from ibs and depression?
A 32-year-old female asked:

A few days ago my throat felt "raw" like a scratchy feeling now my nose is stuffy yellow discharge, and my left glands hurt so bad!?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Infection: You have a respiratory/throat infection. Could be viral and could be bacterial best to see a doctor. Other options to help with symptoms include taing elderberry, gargling with salt water or half and half peroxide and mouthwash (do not drink- just gargle) and a warm cloth around neck to hep with lymph glands. Important to rule out strep throat as that will improve with antibiotics.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.